What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 6, 2:44 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, May 6, 2:44 AM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
344 AM CDT Sat May 6 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today through Monday night)
Issued at 332 AM CDT Sat May 6 2023
Mid and upper level high pressure remains centered over the Gulf
of Mexico, and a series of upper level disturbances will rotate
around that high and provide a chance for showers and
thunderstorms. We did issue a severe thunderstorm warning earlier
this morning, so there is a chance some of these storms could
produce large hail or damaging winds, as well as locally heavy
rains. We are forecasting the current storm system to weaken as
it moves east across our region this morning. However, there is
expected to be more showers and thunderstorms later this
afternoon, primarily over central and south central Louisiana. We
shall see if they can work as far west as the Lake Charles or
Beaumont areas, but so far we are not expecting that.
Right now, Sunday looks drier area-wide, but Monday shows another
disturbance coming through, although the best chances for showers
and thunderstorms is in east Texas and central Louisiana so far.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 332 AM CDT Sat May 6 2023
Unfortunately, this disturbed pattern in the short term continues
into the extended forecast time frame. We are carrying scattered
showers and thunderstorms each day Tuesday through Saturday. While
we dont see widespread severe weather, it is the time of year
where a storm or two could turn severe for damaging winds or large
hail, as well as locally heavy rain, so stay weather area as you
proceed through the upcoming week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Fri May 5 2023
TAF sites are a mix from VFR to IFR this evening. Expect all sites
to eventually prevail MVFR/IFR overnight. FG development looks a
little less likely, but still possible for SETX/SWLA in the
morning. The other question will be convection over the forecast
cycle. There is a line of storms moving east from central TX,
which may reach KBPT/KLCH in the early morning hours. However
confidence remains low. Storms then redevelop or continue further
east later in the morning toward KLFT/KARA/KAEX. These same
locales will see another chance during the afternoon as additional
storm development is becoming increasingly likely.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 69 87 69 / 80 40 30 10
LCH 85 72 85 72 / 60 20 10 10
LFT 86 71 88 73 / 90 30 10 10
BPT 87 74 87 73 / 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...11
Hazardous weather outlook, May 5, 2:14 PM CST, 14 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
314 PM CDT Fri May 5 2023
LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-062015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
314 PM CDT Fri May 5 2023
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Scattered showers and thunderstorms can be expected each day
Saturday through next week. Organized severe weather is not expected
at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-436-450-452-455-470-472-475-062015-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
314 PM CDT Fri May 5 2023
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Modest onshore flow is possible in the nearshore waters Saturday
afternoon into Sunday. Small craft should exercise caution.
Isolated to scattered showers and thunderstorms can be expected each
day Saturday through next week. Organized severe weather is not
expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 6, 2:20 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
320 AM CDT Sat May 6 2023
TXZ180-201-259>262-515-516-616-060845-
Hardin TX-Northern Orange TX-Southern Newton TX-Southern Orange TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Upper Jefferson TX-Tyler TX-
320 AM CDT Sat May 6 2023
...Strong thunderstorms will impact portions of northwestern
Jefferson, southern Tyler, southwestern Newton, Hardin, northwestern
Orange and southeastern Jasper Counties through 345 AM CDT...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spurger to 6 miles east of Daisetta.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Kirbyville, Kountze, Sour Lake,
Evadale, Warren, Thicket, Saratoga, Call, Fred, Wildwood, Buna,
Mauriceville, Bevil Oaks, Rose City, Pine Forest and Lakeview.
This includes Interstate 10 in Texas between mile markers 867 and
853.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3065 9458 3066 9457 3064 9372
3009 9392 3010 9444 3011 9445 3011 9460
3049 9473
TIME...MOT...LOC 0819Z 267DEG 36KT 3064 9423 3013 9454
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Stigger/87Special weather statement, May 6, 4:10 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
510 AM CDT Sat May 6 2023
LAZ074-241-242-061045-
Southern Calcasieu LA-Southern Jefferson Davis LA-East Cameron LA-
510 AM CDT Sat May 6 2023
...Strong thunderstorms will impact portions of eastern Cameron,
southeastern Jefferson Davis and southeastern Calcasieu Parishes
through 545 AM CDT...
At 510 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Iowa to near Cameron. Movement was east at
40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Charles, Jennings, Cameron, Lake Arthur, Lacassine National
Wildlife Refuge, Hayes, Grand Chenier, Hacketts Corner, Thornwell,
Lowry, Creole, Sweet Lake, Gibbstown, Holmwood, Bell City and
Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lake Charles.
&&
LAT...LON 2973 9301 2977 9319 2978 9327 2976 9334
2979 9332 2980 9335 2984 9333 2984 9326
2986 9324 2993 9324 2997 9327 2998 9327
3023 9314 3021 9265 3020 9264 3004 9270
3004 9271 2967 9287
TIME...MOT...LOC 1010Z 273DEG 37KT 3020 9302 2987 9327
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Stigger/87Special weather statement, May 6, 4:41 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
541 AM CDT Sat May 6 2023
LAZ044-074-142-143-152-242-243-252-061115-
Upper Vermilion LA-Southern Acadia LA-Lower Vermilion LA-
Lafayette LA-Northern Acadia LA-Southern Jefferson Davis LA-
East Cameron LA-Northern Jefferson Davis LA-
541 AM CDT Sat May 6 2023
...Strong thunderstorms will impact portions of eastern Cameron, west
central Lafayette, southeastern Jefferson Davis, southern Acadia and
western Vermilion Parishes through 615 AM CDT...
At 541 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jennings to 9 miles southeast of Lacassine
National Wildlife Refuge. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crowley, Jennings, Rayne, Kaplan, Lake Arthur, Gueydan, Mermentau,
Rockefeller Wildlife Range, Pecan Island, Klondike, Forked Island,
Evangeline, Duson, Morse, Riceville, Wright, Indian Bayou, Egan,
Lowry and Lyons Point.
This includes Interstate 10 in Louisiana between mile markers 64 and
93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lake Charles.
&&
LAT...LON 2959 9265 2969 9291 3029 9268 3029 9217
2955 9238
TIME...MOT...LOC 1041Z 268DEG 38KT 3021 9268 2988 9285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Stigger/87